Michigan, 2006

Blizzard and Winter Storm in Michigan, February 16 to 18, 2006

February 16 to 18, 2006 · NWS MQT · 30 events in 15 counties and zones

Low pressure originating over the southern Plains deepened rapidly as it moved into the Great Lakes region on the afternoon and evening of the 16th. Deep moisture associated with this system brought heavy synoptic and lake-enhanced snow to portions of central Upper Michigan on the 16th and 17th.

Where it happened

Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

Low pressure originating over the southern Plains deepened rapidly as it moved into the Great Lakes region on the afternoon and evening of the 16th. Deep moisture associated with this system brought heavy synoptic and lake-enhanced snow to portions of central Upper Michigan on the 16th and 17th. Measured 12-hour snowfall amounts included 6 inches in Gladstone and Cornell in Delta County, 7 inches in Menominee, 7 inches at Cooks in southern Schoolcraft County and 8 inches at Rainbow Lodge in Luce County. 24-hour lake-enhanced snowfall amounts included 16.7 inches at the National Weather Service in Marquette, 13 inches south of Grand Marais in Alger County and 10 inches at Seney in northern Schoolcraft County. A blast of arctic air behind the departing low brought another round of briefly heavy lake effect snow and near-blizzard to blizzard conditions to western Upper Michigan on the 17th and 18th. Snowfall amounts generally ranged from 3 to 6 inches across much of Ontonagon, Houghton and Keweenaw counties while wind gusts of 30 mph or more lowered visibilities to one-half mile or less. Frequent wind gusts to 35 mph or more and visibilities below one-quarter mile lead to blizzard conditions over the Keweenaw Peninsula during the afternoon hours. Wind chill values also fell to 35 to 45 below zero at the automated observing sites at Ironwood, Iron Mountain and Escanaba on the evening of the 17th and morning of the 18th. Across the rest of west and central Upper Michigan wind chill readings commonly fell into the 25 to 35 below zero range.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Feb 16, 3:15 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Feb 16, 3:15 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
415 AM EST THU FEB 16 2006

.DISCUSSION...

UPCOMING SYSTEM SLOW TO DEVELOP AS ONLY PRECIP OCCURRING THUS FAR IS
LIMITED TO THE FRONTAL BOUNDARY STRETCHING FROM NE OKLAHOMA TO SE
LOWER MICHIGAN. ONLY MID/HIGH CLOUDS ACROSS THE CWA AT THE MOMENT
BUT PRECIP SHIELD IS JUST SOUTH OF MENOMINEE COUNTY...AND GRB
SURFACE OBSERVATION HAS BEEN REPORTING SNOW WITH LOW VIS AND LOW
CEILINGS FOR THE PAST FEW HOURS. RADAR DOES SHOW SOME WEAK LAKE
EFFECT RETURNS OVER LAKE SUPERIOR WHICH SHOULD GRADUALLY MOVE
ONSHORE DURING THE MORNING HOURS. HOWEVER DRY AIR IN PLACE MAY
PREVENT MUCH SNOWFALL ACTIVITY UNTIL THE LATE MORNING AND EARLY
AFTERNOON HOURS. NAM/GFS INDICATE THE MAIN SURFACE LOW REACHING
SOUTHWEST LOWER MI THIS EVENING...AND ACROSS SOUTHERN LAKE HURON BY
FRI MORNING. GFS IS A LITTLE QUICKER WITH THE LOW...AND THE SLOWER
AND MAYBE SLIGHTLY MORE NORTHERLY 06Z NAM SOLUTION MIGHT HAVE BEST
HANDLE ON FEATURES AT THIS TIME. SURFACE PRES FALLS AHEAD OF THE LOW
SEEM TO BE SUPPORTING THE NAM SOLUTION AS WELL.

STRONG DYNAMIC SUPPORT FOR WIDESPREAD SYNOPTIC SNOWFALL PLUS LAKE
ENHANCEMENT SHOULD ALLOW FOR MANY 10 INCH ACCUMULATIONS WITH THE
HIGHER TERRAIN AREAS POSSIBLY SEEING CLOSE TO 16 INCHES FOR STORM
TOTAL SNOWFALL AMOUNTS BY FRI AFTERNOON. CURRENT HEADLINES REMAIN IN
EFFECT...AND ONLY CONCERN IS CONTINUING LAKE EFFECT SNOW ADVISORY
FOR THE WESTERN CWA THROUGH FRI NIGHT...PARTICULARLY THE HURON
MOUNTAINS UP TO THE KEWEENAW PENINSULA.

COLD AIR ADVECTION BEHIND THE DEPARTING LOW HAS TRENDED A FEW
DEGREES COLDER OVER PREVIOUS MODEL RUNS...AND CONSENSUS IS FOR 850MB
TEMPS TO FALL FROM AROUND -22C AT 12Z FRI TO AROUND -28C BY 00Z SAT.
COLD AIRMASS REMAINS IN PLACE THROUGH THE WEEKEND AS 850MB TEMPS ARE
SLOW TO WARM UNTIL SUN AFTERNOON WHEN THE FINALLY CLIMB ABOVE -20C.
ANY OUTDOOR ACTIVITIES PLANNED AROUND THE CWA THIS WEEKEND WILL BE
COLD AS WINDS AND TEMPS MAY CREATE VERY COLD WIND CHILLS. WIND
SPEEDS ARE EXPECTED TO BE AT LEAST 10 MPH AT TIMES AND WITH TEMPS OF
-10F TO -15F IN THE EARLY MORNING HOURS SAT AND SUN...THIS MAY
CREATE WIND CHILLS IN EXCESS OF -35F. THIS WOULD BE COLD ENOUGH TO
MEET LOCAL CRITERIA FOR WIND CHILL WARNING...BUT TIMING LOOKS TO BE
5TH AND 7TH PERIODS OF THE FORECAST. WILL ISSUE A SPECIAL WEATHER
STATEMENT FOR NOW...BUT LATER SHIFTS MAY NEED TO ISSUE A WIND CHILL
HEADLINE PARTICULARLY FOR SAT AND SUN MORNING ACROSS THE WEST HALF
OF THE CWA.

OTHER CONCERN FOR THIS WEEKEND IS THE LAKE EFFECT SNOW POTENTIAL.
NAM/GFS FCST SOUNDINGS INDICATE INVERSIONS CLIMBING TO AROUND 8K
FEET FRI EVENING...WITH DEEP MOISTURE WITHIN THE BOUNDARY LAYER. NAM
INDICATES A LITTLE BIT DRIER AIR THAN THE GFS WORKING INTO THE LAKE
EFFECT REGIME...AS DEWPT DEPRESSIONS BELOW 850MB APPROACH 5C FRI
NIGHT. INVERSIONS FALL TO ABOUT 4K FEET BY SAT MORNING...AND WIND
FIELDS INDICATE THE KEWEENAW PENINSULA AND LOCATIONS NEAR LAKE
SUPERIOR EAST OF MARQUETTE WILL SEE THE BETTER ACCUMULATIONS
THROUGH SAT. HOWEVER SNOWFALL AMOUNTS LOOK MARGINAL FOR ADVISORY AS
BEST SNOW GROWTH IS LIMITED TO THE LOWEST LEVELS...950MB TEMPS ARE
COLDER THAN -20C BEYOND FRI NIGHT.

WITH HIGH PRES SLIDING TO THE SOUTH OF THE UPPER GREAT LAKES...AND
THEN REMAINING NEARLY STATIONARY OVER THE OHIO AND TENNESSEE RIVER
VALLEYS INTO EARLY NEXT WEEK...THIS ALLOWS FOR A WESTERLY FLOW
ACROSS UPPER MICHIGAN TO CONTINUE THROUGH THE WEEKEND. MODELS
INDICATE WEAK SHORTWAVES TRACKING THROUGH THE UPPER GREAT LAKES AS
500MB TROUGH LINGERS OVER HUDSON BAY AND NORTHERN ONTARIO. THESE
SYSTEMS ARE LIKELY TO BE STRAPPED FOR MOISTURE AND MAY NOT
CONTRIBUTE MUCH SNOWFALL TO THE AREA EXCEPT FOR LOCATIONS NEAR LAKE
SUPERIOR.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING MIZ012 11Z THU-06Z FRI
WINTER STORM WARNING MIZ010-011 14Z THU-06Z FRI
WINTER STORM WARNING MIZ004-005-013 17Z THU-11Z FRI
WINTER STORM WARNING MIZ014 17Z THU-17Z FRI
WINTER STORM WARNING MIZ006-007-085 17Z THU-23Z FRI
SNOW AND BLOWING SNOW ADVISORY MIZ001>003-009-084 17Z THU-23Z FRI.

&&

LAROSA
Hazardous weather outlook, Feb 16, 4:40 AM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
540 AM EST THU FEB 16 2006

MIZ001>007-009>014-084-085-171300-
ALGER-BARAGA-DELTA-DICKINSON-GOGEBIC-IRON-KEWEENAW-LUCE-MARQUETTE-
MENOMINEE-NORTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-ONTONAGON-
SOUTHERN HOUGHTON-SOUTHERN SCHOOLCRAFT-
540 AM EST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST AND CENTRAL UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL DEVELOP THIS MORNING AND BECOME HEAVY AT TIMES THIS
AFTERNOON AND EVENING EAST OF A LINE FROM BARAGA TO IRON RIVER. BY
LATE TONIGHT...AS MUCH AS 8 TO 14 INCHES OF SNOW WILL ACCUMULATE IN
THIS AREA...WITH THE GREATEST AMOUNTS OVER THE HIGHER TERRAIN.
NORTHEAST WINDS GUSTING UP TO 35 MPH LATE THIS AFTERNOON AND TONIGHT
WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW THROUGHOUT WEST AND
CENTRAL UPPER MICHIGAN. SEE THE LATEST WINTER WEATHER STATEMENT FOR
COMPLETE DETAILS.

GALE FORCE WINDS ARE EXPECTED OVER THE EASTERN TWO-THIRDS OF LAKE
SUPERIOR THIS EVENING. EXPECT FREEZING SPRAY TO DEVELOP OVER ALL OF
LAKE SUPERIOR THIS AFTERNOON WITH HEAVY FREEZING SPRAY TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW SHOWERS...ESPECIALLY FOR THE SNOWBELT AREAS NEAR LAKE SUPERIOR
FAVORED BY WEST AND NORTHWEST WINDS...WILL DEPOSIT AS MUCH AS 4 TO 8
INCHES OF ACCUMULATION FRIDAY AND FRIDAY NIGHT. AN ADDITIONAL 1 TO 3
INCHES CAN BE EXPECTED ON SATURDAY. GUSTY NORTHWEST WINDS WILL ALSO
CREATE AREAS OF BLOWING AND DRIFTING SNOW THROUGH FRIDAY AFTERNOON.

WIND CHILL READINGS WILL FALL AS LOW AS 30 TO 40 BELOW ZERO LATE
FRIDAY NIGHT INTO SATURDAY MORNING...AND AGAIN LATE SATURDAY NIGHT
INTO SUNDAY MORNING OVER INTERIOR WEST AND CENTRAL UPPER MICHIGAN.

GALE FORCE WINDS ARE POSSIBLE OVER THE EAST TWO-THIRDS OF LAKE
SUPERIOR FRIDAY EVENING. EXPECT HEAVY FREEZING SPRAY OVER ALL OF
LAKE SUPERIOR TO CONTINUE THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ANY SNOWFALL REPORTS WILL BE GREATLY APPRECIATED.

ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:

HTTP://WWW.WEATHER.GOV/MQT (ALL LOWER CASE)

LAROSA

In the hours before

Special weather statement, Feb 16, 5:12 AM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
612 AM EST THU FEB 16 2006

MIZ001>007-009>014-084-085-171200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON...
HANCOCK...LANSE...MARQUETTE...MUNISING...NEWBERRY...IRONWOOD...
IRON RIVER...IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...
MANISTIQUE...KENTON...SIDNAW...SENEY
512 AM CST THU FEB 16 2006 /612 AM EST THU FEB 16 2006/

BITTER COLD ARCTIC AIR WILL BEGIN TO PUSH INTO THE UPPER GREAT
LAKES REGION TONIGHT...AS A STRONG LOW PRESSURE SYSTEM MOVES FROM
THE CENTRAL PLAINS INTO SOUTHERN ONTARIO. AS HIGH PRESSURE BUILDS
OVER THE NORTHERN PLAINS FRIDAY NIGHT AND THE LOW CONTINUES INTO
QUEBEC...A PERSISTENT WEST TO NORTHWEST WIND IN COMBINATION WITH
THE COLD ARCTIC AIR WILL CREATE VERY LOW WIND CHILLS AT TIMES FROM
FRIDAY EVENING THROUGH SUNDAY MORNING. THE COLDEST AIR AND WIND
CHILLS WILL OCCUR OVER THE INTERIOR PORTIONS OF WEST AND CENTRAL
UPPER MICHIGAN...ESPECIALLY WEST OF A LINE FROM MUNISING TO
ESCANABA.

EXPECT WIND CHILLS AS LOW AS 15 TO 30 BELOW ZERO FRIDAY EVENING...
WITH READINGS POSSIBLY AS LOW AS 25 TO 40 BELOW ZERO BY SATURDAY
MORNING. WIND CHILLS MAY STAY AS LOW AS 5 TO 15 BELOW ZERO THROUGH
SATURDAY AFTERNOON...THEN READINGS MAY FALL TO 25 TO 40 BELOW
ZERO AGAIN BY SUNDAY MORNING.

THESE UNSEASONABLY COLD TEMPERATURES AND WIND CHILLS CAN QUICKLY
LEAD TO FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU HAVE OUTDOOR PLANS FOR FRIDAY EVENING AND THROUGH THE
WEEKEND...DRESS APPROPRIATELY WITH LAYERS OF CLOTHING AND LIMIT
YOUR TIME OUTSIDE TO AVOID EXPOSURE.

LAROSA/ROLFSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 cold/wind chill, 13 winter storm, 2 blizzard. Local standard time, as filed.

Winter Storm, Menominee

When
February 16, 7:00 AM CST to 8:00 PM CST
Where
Menominee forecast zone
Reported by
TRAINED SPOTTER
Coordinates
45.525, -87.510 (the zone’s center; the record gives no point)

Winter Storm, Delta

When
February 16, 10:00 AM EST to 9:00 PM EST
Where
Delta forecast zone
Reported by
TRAINED SPOTTER
Coordinates
45.792, -86.871 (the zone’s center; the record gives no point)

Winter Storm, Southern Schoolcraft

When
February 16, 10:00 AM EST to 11:00 PM EST
Where
Southern Schoolcraft forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.043, -86.177 (the zone’s center; the record gives no point)

Winter Storm, Alger

When
February 16, 12:00 PM EST to February 17, 6:00 PM EST
Where
Alger forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.451, -86.548 (the zone’s center; the record gives no point)

Winter Storm, Northern Schoolcraft

When
February 16, 12:00 PM EST to February 17, 6:00 PM EST
Where
Northern Schoolcraft forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.043, -86.177 (the zone’s center; the record gives no point)

Winter Storm, Marquette

When
February 16, 12:00 PM EST to February 17, 7:00 AM EST
Where
Marquette forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
46.663, -87.573 (the zone’s center; the record gives no point)

Winter Storm, Luce

When
February 16, 2:00 PM EST to February 17, 6:00 PM EST
Where
Luce forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.368, -85.509 (the zone’s center; the record gives no point)

Winter Storm, Northern Houghton

When
February 17, 9:00 AM EST to 1:00 PM EST
Where
Northern Houghton forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

Winter Storm, Southern Houghton

When
February 17, 9:00 AM EST to February 18, 9:00 AM EST
Where
Southern Houghton forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

Winter Storm, Ontonagon

When
February 17, 9:00 AM EST to February 18, 9:00 AM EST
Where
Ontonagon forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.778, -89.305 (the zone’s center; the record gives no point)

Winter Storm, Keweenaw

When
February 17, 9:00 AM EST to 1:00 PM EST
Where
Keweenaw forecast zone
Reported by
TRAINED SPOTTER
Coordinates
47.283, -88.212 (the zone’s center; the record gives no point)

Blizzard, Northern Houghton

When
February 17, 1:00 PM EST to 11:00 PM EST
Where
Northern Houghton forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

Blizzard, Keweenaw

When
February 17, 1:00 PM EST to 11:00 PM EST
Where
Keweenaw forecast zone
Reported by
TRAINED SPOTTER
Coordinates
47.283, -88.212 (the zone’s center; the record gives no point)

Cold/Wind Chill, Gogebic

When
February 17, 6:00 PM CST to February 18, 8:00 AM CST
Where
Gogebic forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
46.496, -89.796 (the zone’s center; the record gives no point)

Winter Storm, Northern Houghton

When
February 17, 11:00 PM EST to February 18, 1:00 PM EST
Where
Northern Houghton forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

Winter Storm, Keweenaw

When
February 17, 11:00 PM EST to February 18, 1:00 PM EST
Where
Keweenaw forecast zone
Reported by
TRAINED SPOTTER
Coordinates
47.283, -88.212 (the zone’s center; the record gives no point)

Cold/Wind Chill, Alger

When
February 17, 11:00 PM EST to February 18, 9:00 AM EST
Where
Alger forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
46.451, -86.548 (the zone’s center; the record gives no point)

Cold/Wind Chill, Baraga

When
February 17, 11:00 PM EST to February 18, 9:00 AM EST
Where
Baraga forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
46.700, -88.352 (the zone’s center; the record gives no point)

Cold/Wind Chill, Keweenaw

When
February 17, 11:00 PM EST to February 18, 9:00 AM EST
Where
Keweenaw forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
47.283, -88.212 (the zone’s center; the record gives no point)

Cold/Wind Chill, Luce

When
February 17, 11:00 PM EST to February 18, 9:00 AM EST
Where
Luce forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
46.368, -85.509 (the zone’s center; the record gives no point)

Cold/Wind Chill, Marquette

When
February 17, 11:00 PM EST to February 18, 9:00 AM EST
Where
Marquette forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
46.663, -87.573 (the zone’s center; the record gives no point)

Cold/Wind Chill, Menominee

When
February 17, 10:00 PM CST to February 18, 8:00 AM CST
Where
Menominee forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
45.525, -87.510 (the zone’s center; the record gives no point)

Cold/Wind Chill, Northern Houghton

When
February 17, 11:00 PM EST to February 18, 9:00 AM EST
Where
Northern Houghton forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

Cold/Wind Chill, Northern Schoolcraft

When
February 17, 11:00 PM EST to February 18, 9:00 AM EST
Where
Northern Schoolcraft forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
46.043, -86.177 (the zone’s center; the record gives no point)

Cold/Wind Chill, Ontonagon

When
February 17, 11:00 PM EST to February 18, 9:00 AM EST
Where
Ontonagon forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
46.778, -89.305 (the zone’s center; the record gives no point)

Cold/Wind Chill, Southern Houghton

When
February 17, 11:00 PM EST to February 18, 9:00 AM EST
Where
Southern Houghton forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

Cold/Wind Chill, Southern Schoolcraft

When
February 17, 11:00 PM EST to February 18, 9:00 AM EST
Where
Southern Schoolcraft forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
46.043, -86.177 (the zone’s center; the record gives no point)

Cold/Wind Chill, Dickinson

When
February 18, 2:00 AM CST to 8:00 AM CST
Where
Dickinson forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
46.009, -87.870 (the zone’s center; the record gives no point)

Cold/Wind Chill, Delta

When
February 18, 3:00 AM EST to 9:00 AM EST
Where
Delta forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
45.792, -86.871 (the zone’s center; the record gives no point)

Cold/Wind Chill, Iron

When
February 18, 2:00 AM CST to 8:00 AM CST
Where
Iron forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
46.209, -88.530 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492790, 5492791, 5492792, 5492793, 5492795, 5492796, 5492794, 5492789, 5492797, 5492798, 5492799, 5492800, 5492801, 5492804, 5492802, 5492803, 5492807, 5492808, 5492810, 5492811, 5492812, 5492813, 5492814, 5492815, 5492816, 5492817, 5492818, 5492805, 5492806, 5492809.